Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 23, 2021, 7:39 PM MDT for Grant County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2021, 7:39 PM MDT (01:39 UTC)
- Expired
- Jun 23, 2021, 8:15 PM MDT
- In force
- 36 min
- Issued by
- NWS North Platte, NE
County Grant County, NE
The radar
The North Platte radar (KLNX), 115 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3468 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1979 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
685 WWUS83 KLBF 240139 SPSLBF Special Weather Statement National Weather Service North Platte NE 739 PM MDT Wed Jun 23 2021 NEZ004-023-094-240215- Sheridan NE-Grant NE-Western Cherry NE- 739 PM MDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...NORTH CENTRAL GRANT AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 815 PM MDT... At 738 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles north of Ashby, or 40 miles south of Gordon, moving east at 35 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Intersection of Highway 61 and Survey Valley Road, Dipping Vat Meadow and Mother Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for the Panhandle of, north central and west central Nebraska. LAT...LON 4216 10207 4233 10209 4244 10169 4206 10166 TIME...MOT...LOC 0138Z 274DEG 53KT 4225 10192 $$ Gomez
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 23, 5:17 PM MDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 23, 5:17 PM MDT, 2 hours 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 617 PM CDT Wed Jun 23 2021 .SHORT TERM...(This evening through Thursday night) Issued at 200 PM CDT Wed Jun 23 2021 Satellite imagery shows a good deal of sun across western and central Nebraska and surface observations show that temperatures have responded accordingly with readings well into the 90s. Dew points are also surging up form the south, making for relatively humid conditions and dangerous heat index values at some locations. The current heat advisory looks good and no changes planned through expiration at 8PM. All of the heat and moisture is setting the stage for some vigorous convection through this evening and starting to see some towers on satellite and radar returns going up on west of the panhandle. Lapse rates are steep right up through the mid levels thanks to the strong surface heating and instability is quite robust with elevated CAPE values expected to exceed 4000J/Kg across south central Nebraska. Shear is also adequate to support organized convection. Mesoscale guidance is generally in agreement in painting a similar picture with convective initiation occurring in the panhandle along the dryline late this afternoon. Copious instability will support a large hail threat and the steep lapse rates contributing to significant DCAPE will support a wind threat. As the convection moves east this evening, expect storms will consolidate into an MCS with a continued hail/wind threat and a turn to the southeast as it exits the region a little after Midnight. A break in the action during the day on Thursday with continued warm conditions before a northern stream upper trof pulls away from the cutoff along the west coast and brings a good chance of showers and thunderstorms to the region Thursday evening into Thursday night. The atmosphere recovers well and expect good instability as approaching short wave energy generates another round of convection Thursday evening and night. Anticipate convective coverage will be a bit more widespread and anticipate a hail/wind threat once again, though will have to see how elements come together over the next few model runs to get a better handle on extent of the threat. .LONG TERM...(Friday through Wednesday) Issued at 227 PM CDT Wed Jun 23 2021 Persistent upper level ridging will be established across the western 1/3 of the country as we head into this weekend and into the first of next week. To the east of this feature across the Central and Northern Plains, a general troughing pattern will extend from central Canada southward through the Plains. This will keep conditions on the unsettled side with the potential for precipitation and somewhat cooler than average temperatures. The main opportunity for more widespread and perhaps significant precipitation will be Friday. The upper troughing begins to develop southward through the Rockies during the day Friday with general southwest flow aloft across our area. Plenty of moisture will be in place with PWATS over 1.5 to 2.0 inches, and as a shortwave ejects northeast across the area showers and thunderstorms will be likely. This will likely be the coolest of all the days of the next several due to nearly solid overcast and precipitation. Beyond Friday, there will be at least a small chance for showers though the weekend with mainly dry weather returning thereafter. Temperatures will gradually warm back to near seasonal norms by Tuesday of next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 616 PM CDT Wed Jun 23 2021 Scattered thunderstorms, some severe, will continue to develop this evening, possibly becoming numerous across ncntl Nebraska 02z-06z this evening. Storm activity is expected to disperse across wrn and ncntl Nebraska 06z-09z tonight. Additional scattered thunderstorm activity is possible across wrn and ncntl Nebraska 21z-00z Thursday. VFR is generally expected across wrn and ncntl Nebraska 09z-21z Thursday morning-Thursday afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for NEZ005>010-025>029-036>038-057>059-069>071. && SHORT TERM...Sporer LONG TERM...Taylor AVIATION...CDC
Hazardous weather outlook, Jun 23, 7:03 PM MDT, 36 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 803 PM CDT Wed Jun 23 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-250115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 803 PM CDT Wed Jun 23 2021 /703 PM MDT Wed Jun 23 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is a chance for thunderstorms across western and north central Nebraska this evening and overnight. Some storms may be strong to severe. The strongest storms have the ability to produce large hail, damaging winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. The next chance for thunderstorms is Thursday evening across western and north central Nebraska. There is a chance that some storms may turn severe. The strongest storms have the ability to produce large hail, damaging winds, and frequent lightning. A few thunderstorms are possible on Friday into Saturday, but severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 23, 6:58 PM MDT, 41 minutes before
Special Weather Statement National Weather Service North Platte NE 758 PM CDT Wed Jun 23 2021 NEZ005-006-008-240130- Brown NE-Eastern Cherry NE-Keya Paha NE- 758 PM CDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY... NORTHWESTERN BROWN AND WEST CENTRAL KEYA PAHA COUNTIES UNTIL 830 PM CDT... At 757 PM CDT, Doppler radar was tracking a strong thunderstorm near Valentine, moving east at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Valentine, Sparks and Smith Falls State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for north central Nebraska. LAT...LON 4266 10013 4281 10059 4300 10055 4299 10011 TIME...MOT...LOC 0057Z 269DEG 28KT 4287 10043 Gomez
Special weather statement, Jun 23, 7:27 PM MDT, 12 minutes before
Special Weather Statement National Weather Service North Platte NE 827 PM CDT Wed Jun 23 2021 NEZ005-094-240200- Eastern Cherry NE-Western Cherry NE- 827 PM CDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL 900 PM CDT/800 PM MDT/... At 827 PM CDT/727 PM MDT/, Doppler radar was tracking a strong thunderstorm over Kilgore, or 22 miles west of Valentine, moving east at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Kilgore, Nenzel and Crookston. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000 PM MDT/ for north central Nebraska. LAT...LON 4289 10110 4299 10110 4300 10074 4283 10074 TIME...MOT...LOC 0127Z 268DEG 24KT 4296 10098 Gomez
Local storm report, Jun 23, 7:34 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
834 PM CDT WED JUN 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM WILDFIRE 24 N ONEILL 42.81N 98.65W
06/23/2021 BOYD NE EMERGENCY MNGR
REPORTS OF 4 GRASS FIRES IGNITED BY DRY LIGHTNING IN THE
NIOBRARA RIVER VALLEY
&&
CCOLELocal storm report, Jun 23, 7:36 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
836 PM CDT WED JUN 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 6 N SPRINGVIEW 42.91N 99.75W
06/23/2021 E1.00 INCH KEYA PAHA NE TRAINED SPOTTER
&&
BROWNLocal storm report, Jun 23, 7:38 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
838 PM CDT WED JUN 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM WILDFIRE 14 NE AINSWORTH 42.69N 99.66W
06/23/2021 ROCK NE FIRE DEPT/RESCUE
REPORTS OF SEVERAL GRASS FIRES IGNITED BY DRY LIGHTNING
IN THE NIOBRARA VALLEY NORTH OF AINSWORTH AND LONG PINE
&&
CCOLESpecial weather statement, Jun 23, 7:39 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 739 PM MDT Wed Jun 23 2021 NEZ004-023-094-240215- Sheridan NE-Grant NE-Western Cherry NE- 739 PM MDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...NORTH CENTRAL GRANT AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 815 PM MDT... At 738 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles north of Ashby, or 40 miles south of Gordon, moving east at 35 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Intersection of Highway 61 and Survey Valley Road, Dipping Vat Meadow and Mother Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for the Panhandle of, north central and west central Nebraska. LAT...LON 4216 10207 4233 10209 4244 10169 4206 10166 TIME...MOT...LOC 0138Z 274DEG 53KT 4225 10192 Gomez
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:25 PM MDT | Special Weather Statement | LBF | Keya Paha | 50 min |
| Jun 23, 7:04 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 41 min |
| Jun 23, 7:12 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 18 min |
| Jun 23, 7:44 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 46 min |
| Jun 23, 8:07 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 53 min |
| Jun 23, 8:28 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 32 min |
| Jun 23, 8:47 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 43 min |
| Jun 23, 8:50 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 40 min |
| Jun 23, 9:25 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha, Rock | 35 min |
| Jun 23, 9:27 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 33 min |
| Jun 23, 9:33 PM MDT | Special Weather Statement | LBF | Brown | 27 min |
| Jun 23, 9:53 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 52 min |
| Jun 23, 9:57 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha, Loup, Rock | 48 min |
| Jun 23, 10:05 PM MDT | Special Weather Statement | LBF | Blaine, Logan, Loup | 40 min |
| Jun 23, 10:20 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Custer, Loup | 25 min |
| Jun 23, 10:36 PM MDT | Areal Flood Advisory | LBF | Garfield, Holt, Loup, Rock, Wheeler | 3 hr |
| Jun 23, 10:40 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Garfield, Holt, Loup, Rock and 1 more | 50 min |
| Jun 23, 11:30 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Garfield, Holt, Loup, Wheeler | 30 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.